Alert archive / Washington / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 3, 2022, 1:04 PM PDT for Ferry County, Okanogan County, Washington. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2022, 1:04 PM PDT (20:04 UTC)
- Expired
- Jun 3, 2022, 2:43 PM PDT
- In force
- 99 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ferry County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 105 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WGUS56 KOTX 032004
FFWOTX
WAC019-047-032300-
/O.NEW.KOTX.FF.W.0001.220603T2004Z-220603T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
104 PM PDT Fri Jun 3 2022
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
The burn scar in...
Eastern Okanogan County in north central Washington...
Southwestern Ferry County in northeastern Washington...
* Until 400 PM PDT.
* At 104 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain near the burn scar. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Chuweah Creek. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the burn scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the burn scar.
* Some locations that will experience flash flooding include...
Nespelem Community and Nespelem. Cache Creek Road, Joe Moses Road,
Chuweah Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Chuweah Creek Burn Scar. Severe debris flows can also
be anticipated across roads. Roads and driveways may be washed away
in places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 4804 11890 4807 11896 4811 11900 4812 11901
4816 11901 4820 11898 4820 11896 4827 11874
4822 11872 4819 11872 4817 11872 4811 11875
4809 11876 4807 11880 4805 11884
FLASH FLOOD...RADAR INDICATED
$$
RP1 follow-up statement
490
WGUS76 KOTX 032143
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
243 PM PDT Fri Jun 3 2022
WAC019-047-032153-
/O.CAN.KOTX.FF.W.0001.000000T0000Z-220603T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ferry WA-Okanogan WA-
243 PM PDT Fri Jun 3 2022
...FLASH FLOOD WARNING FOR THE BURN SCAR IS CANCELLED FOR EASTERN
OKANOGAN AND SOUTHWESTERN FERRY COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4804 11890 4807 11896 4812 11901 4816 11901
4820 11898 4820 11896 4827 11874 4822 11872
4817 11872 4809 11876 4805 11884 4805 11885
$$
RPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 11:24 AM PDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 3, 11:24 AM PDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1124 AM PDT Fri Jun 3 2022
.SYNOPSIS...
Another round of numerous showers and scattered thunderstorms are
expected for today. Thunderstorms will be capable of producing
very heavy rain with flash flooding and debris flows possible.
Temperatures cool for the weekend with several periods of rain,
and possible thunderstorms again on Sunday. The weather will dry
out a bit for the start of next week with temperatures possibly
warming up towards normal values for the middle of next week.
&&
.DISCUSSION...
The forecast for the rest of today looks to be mostly on track.
We will be monitoring convection through the afternoon hours.
Elevated convection is expanding from the Yakima area to Moses
Lake, Ephrata, and Wenatchee late this morning. We have observed
lightning associated with this, but instability at mid levels is
weak with the strength of these cells remaining weak as well.
There will be moderate to locally heavy rainfall from these
thunderstorms and that will be of particular concern if they shift
over burn scars from the past couple of years. Juicy dew points
will result in 1000+ J/kg of surface based CAPE for this
afternoon. Surface based instability remains capped so far, and
it's possible that we won't see enough forcing to get surface
based convection going today. Thunderstorms will be capable of
being strong if we are able to tap into this surface based
instability though. Heavy rain will be the primary concern with
anomalously high P-Wats today. Thunderstorms will be moving to
the north at around 30 mph, which decreases the likelihood for
flash flooding and/or debris flows unless we do get a stronger
thunderstorm that happens to move over a high risk burn scar for
flash flooding impacts. That scenario carries a low probability
and too low for an expansion of our flood watch to other areas
that contain burn scars. /SVH
&&
.AVIATION...
18Z TAFS: Widespread showers with embedded thunderstorms will
increase across eastern Washington and the Idaho Panhandle through
this afternoon. Best chances for thunderstorms through 22Z with
moderate rain and possibly some pea sized hail will be around
KEAT, KEPH, KMWH, and KOMK. Then the focus for convection for mid
afternoon into the early evening will shift further east into
extreme eastern Washington and the Idaho Panhandle, including
KLWS, KPUW, KGEG, KSFF, KCOE, KCQV, KDEW, and KSZT airports.
Convection will transition to stratiform rainfall extending from
northeast Oregon into extreme eastern Washington and the Idaho
Panhandle tonight. This will saturated the boundary layer with
widespread low clouds and IFR conditions late tonight into
Saturday. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 70 50 60 49 66 48 / 70 70 70 30 100 60
Coeur d'Alene 69 51 59 48 63 49 / 80 70 80 40 100 70
Pullman 69 49 58 50 64 47 / 60 70 80 40 100 60
Lewiston 76 55 65 55 71 54 / 70 70 80 50 100 70
Colville 70 50 62 47 64 47 / 80 70 60 30 100 70
Sandpoint 66 51 59 49 61 49 / 80 80 70 40 90 80
Kellogg 68 51 57 49 61 49 / 80 70 80 50 100 80
Moses Lake 74 51 68 51 72 47 / 70 40 30 40 80 20
Wenatchee 71 53 68 54 69 50 / 70 40 20 70 90 30
Omak 71 53 67 53 68 49 / 90 50 40 40 100 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flood Watch until 10 PM PDT this evening for Lower Garfield and
Asotin Counties-Northeast Blue Mountains.
&&Hazardous weather outlook, Jun 3, 5:15 AM PDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 515 AM PDT Fri Jun 3 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-041215- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 515 AM PDT Fri Jun 3 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms with heavy rain are expected to develop late morning and last through the evening. A Flash Flood Watch is in effect for Southeast WA. More thunderstorms are forecast to move into the area from Oregon this evening and traverse eastern Washington overnight. These storms could produce heavy rain and gusty winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Sunday can expect another round of thunderstorms across the region. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
In the hours before
Special weather statement, Jun 3, 12:45 PM PDT, 19 minutes before
Special Weather Statement
National Weather Service Spokane WA
1245 PM PDT Fri Jun 3 2022
WAZ031-032-032015-
Northeast Blue Mountains WA-Lower Garfield and Asotin Counties WA-
1245 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of central Garfield and
northwestern Asotin Counties through 115 PM PDT...
At 1242 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pomeroy, or 16 miles east of Dayton, moving northeast
at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Torrential rainfall is also occurring with this storm and
may lead to localized flooding. Do not drive your vehicle
through flooded roadways. Gusty winds could knock down tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Pomeroy, Peola and Alder Thicket Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4633 11762 4634 11768 4638 11768 4640 11772
4644 11772 4644 11774 4667 11762 4642 11722
4622 11761
TIME...MOT...LOC 1942Z 227DEG 27KT 4630 11763
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
LNSpecial weather statement, Jun 3, 12:51 PM PDT, 13 minutes before
Special Weather Statement
National Weather Service Spokane WA
1251 PM PDT Fri Jun 3 2022
WAZ035-038-043-032015-
Upper Columbia Basin WA-Okanogan Valley WA-Okanogan Highlands WA-
1251 PM PDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern
Lincoln, southwestern Ferry and southeastern Okanogan Counties
through 115 PM PDT...
At 1251 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Nespelem Community, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Keller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4791 11877 4794 11887 4815 11888 4807 11855
TIME...MOT...LOC 1951Z 199DEG 20KT 4795 11880
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
SVHThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:54 PM PDT | Special Weather Statement | OTX | Adams | 51 min |
| Jun 3, 2:20 AM PDT | Flood Watch | OTX | Asotin, Garfield | 34 hr |
| Jun 3, 12:45 PM PDT | Special Weather Statement | OTX | Garfield | 30 min |
| Jun 3, 12:51 PM PDT | Special Weather Statement | OTX | Ferry | 24 min |
| Jun 3, 12:55 PM PDT | Areal Flood Advisory | OTX | Douglas, Okanogan | 104 min |
| Jun 3, 12:58 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield | 47 min |
| Jun 3, 1:10 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 33 min |
| Jun 3, 1:20 PM PDT | Special Weather Statement | OTX | Lincoln | 25 min |
| Jun 3, 1:31 PM PDT | Areal Flood Advisory | OTX | Okanogan | 96 min |
| Jun 3, 1:41 PM PDT | Special Weather Statement | OTX | Lincoln | 34 min |
| Jun 3, 1:43 PM PDT | Areal Flood Advisory | OTX | Asotin | 2 hr |
| Jun 3, 1:51 PM PDT | Special Weather Statement | OTX | Ferry | 24 min |
| Jun 3, 2:03 PM PDT | Areal Flood Advisory | OTX | Ferry | 110 min |
| Jun 3, 2:07 PM PDT | Areal Flood Advisory | OTX | Asotin | 98 min |
| Jun 3, 2:15 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Whitman | 29 min |
| Jun 3, 2:30 PM PDT | Special Weather Statement | OTX | Stevens | 30 min |
| Jun 3, 2:44 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Stevens | 31 min |
| Jun 3, 2:52 PM PDT | Special Weather Statement | OTX | Spokane | 38 min |
| Jun 3, 3:19 PM PDT | Areal Flood Advisory | OTX | Stevens | 3 hr |
| Jun 3, 3:32 PM PDT | Special Weather Statement | OTX | Adams | 28 min |
| Jun 3, 3:38 PM PDT | Special Weather Statement | OTX | Stevens | 37 min |
| Jun 3, 4:06 PM PDT | Special Weather Statement | OTX | Pend Oreille | 24 min |
| Jun 3, 4:09 PM PDT | Areal Flood Advisory | OTX | Asotin, Garfield | 2 hr |
| Jun 3, 4:19 PM PDT | Areal Flood Advisory | OTX | Asotin | 2 hr |
| Jun 3, 4:26 PM PDT | Special Weather Statement | OTX | Pend Oreille | 34 min |
Nearby
Flash Flood Warnings in Washington, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.